Bioline® heparin-coated ECMO with bivalirudin anticoagulation in a patient with acute heparin-induced thrombocytopenia: The immune reaction appeared to continue unabated

Federico Pappalardo, G. Maj, A. Scandroglio, F. Sampietro, A. Zangrillo, A. Koster

Research output: Contribution to journalArticle

Abstract

Heparin-induced thrombocytopenia (HIT) is a serious, antibody-mediated complication of heparin which significantly confers risks of thrombosis and devastating outcomes. Once diagnosed, it requires immediate cessation of heparin and therapy with an alternative anticoagulant. No data are available in the literature on the pathophysiology and clinical implications of performing prolonged extracorporeal membrane oxygenation with a heparin-coated system in a patient with acute HIT treated with bivalirudin.

Original languageEnglish
Pages (from-to)135-137
Number of pages3
JournalPerfusion
Volume24
Issue number2
DOIs
Publication statusPublished - 2009

    Fingerprint

Keywords

  • Bivalirudin
  • ECMO
  • Heparin-induced thrombocytopenia
  • Outcome
  • Thrombosis

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Radiology Nuclear Medicine and imaging
  • Advanced and Specialised Nursing
  • Safety Research

Cite this